Alert archive / Oregon / High Wind Warnings in 2019
High Wind Warning 9, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Apr 7, 2019, 9:05 AM PDT for Klamath County, Lake County, Oregon. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2019, 9:05 AM PDT (16:05 UTC)
- Expired
- Apr 7, 2019, 5:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 4.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 702 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568 WWUS76 KMFR 071605 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 905 AM PDT Sun Apr 7 2019 ORZ030-031-080415- /O.NEW.KMFR.HW.W.0009.190407T1605Z-190408T0000Z/ /O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0500Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 905 AM PDT Sun Apr 7 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... The National Weather Service in Medford has issued a High Wind Warning...which is in effect until 5 PM PDT this afternoon. * Winds: South to southwest 30 to 40 mph with gusts to 55 mph, except gusts up to 70 mph near Summer Lake. * Locations in the warning include: Highway 31 from Paisley to Summer Lake. * Locations in the advisory include: Much of Lake County and the higher terrain of far eastern Klamath County, including Valley Falls, Adel, and portions of Highways 395, 140 and the rest of 31. * Impacts: Strong, gusty winds will make travel very difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-080000- /O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0000Z/ Central Siskiyou County- Including the city of Weed 905 AM PDT Sun Apr 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Winds: South 30 to 35 mph with gusts to 45 mph. * Locations include: The southern Shasta Valley, including Weed, Gazelle, and portions of Interstate 5 and Highway 97 near Weed. * Impacts: Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
058 WWUS76 KMFR 072139 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 239 PM PDT Sun Apr 7 2019 ORZ030-031-081100- /O.EXT.KMFR.WI.Y.0016.000000T0000Z-190409T0300Z/ /O.CON.KMFR.HW.W.0009.000000T0000Z-190408T0000Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 239 PM PDT Sun Apr 7 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT MONDAY... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Winds: South to southwest 30 to 40 mph with gusts to 55 mph, except gusts up to 70 mph near Summer Lake. * Locations in the warning include: Highway 31 from Paisley to Summer Lake. * Locations in the advisory include: Much of Lake County and the higher terrain of far eastern Klamath County, including Valley Falls, Adel, and portions of Highways 395, 140 and the rest of 31. * Impacts: Strong, gusty winds will make travel very difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-080000- /O.CON.KMFR.WI.Y.0016.000000T0000Z-190408T0000Z/ Central Siskiyou County- Including the city of Weed 239 PM PDT Sun Apr 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Winds: South 30 to 35 mph with gusts to 45 mph. * Locations include: The southern Shasta Valley, including Weed, Gazelle, and portions of Interstate 5 and Highway 97 near Weed. * Impacts: Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
996 WWUS76 KMFR 072348 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 448 PM PDT Sun Apr 7 2019 ORZ030-031-081200- /O.EXP.KMFR.HW.W.0009.000000T0000Z-190408T0000Z/ /O.CON.KMFR.WI.Y.0016.000000T0000Z-190409T0300Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 448 PM PDT Sun Apr 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY... ...HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... * Winds: South to southwest 25 to 35 mph with gusts to 55 mph. * Locations include: Much of Lake County and the higher terrain of far eastern Klamath County. Includes the cities of Paisley, Summer Lake, Silver Lake, Paisley, Valley Falls, Lakeview and Adel. In addition, Highways 395, 140 and 31 are included in the advisory area. * Impacts: Strong, gusty winds will make travel very difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ CAZ081-080100- /O.EXP.KMFR.WI.Y.0016.000000T0000Z-190408T0000Z/ Central Siskiyou County- Including the city of Weed 448 PM PDT Sun Apr 7 2019 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... Wind gusts will become weaker as we move into the evening. Look for wind gusts around 25 to 35 mph to continue this evening. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Apr 7, 6:10 AM PDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 7, 6:10 AM PDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Medford OR
610 AM PDT Sun Apr 7 2019
.Updated aviation discussion.
.SHORT TERM...A healthy Atmospheric River (AR) is aimed right at
us this morning and will remain our weather maker through Monday
before it finally starts to diminish. With origins in the tropics
near Hawaii, this AR has pushed precipitable water in our area to
around an inch this morning, and it will remain in the 1-1.3 inch
range through Monday morning. The vast majority of this water has
been squeezed out over the coastal mountains, in particular over
the Curry mountains. Red Mound, which is just above Brookings, has
already received over 4 inches of rain in the last 24 hours!
The situation probably won't change much through the day today and
tonight with the south coast and mountains continuing to get rain
of varying rates with peaks of up to 0.75 inch per hour at times
when hefty waves of moisture move through and upslope winds are
just right. Rain will also be persistent and occasionally hefty
over the north coast, across the Umpqua Basin, and into the
Cascades today. Flood watches remain in effect for much of this
area today. Other areas will also see rain from time to time, but
nowhere near the kind of amounts we're seeing at the coast.
In Medford proper, we will probably be rain-shadowed most of
today with breezy downslope winds, perhaps some peaks of sun, and
occasional light rain or sprinkles as moisture spills off the
terrain. Given the sub-tropical nature of the airmass, today will
be a rather mild day in Medford, temperature-wise, and if we see
much sun, it could be even warmer.
Also of note is that breezy winds will continue in the usually
windier locations. Expect continued windy conditions at the coast
(not quite warning level, and we don't issue advisories there),
and the Shasta Valley and east side will also see breezy winds.
Wind advisories remain in effect for the Shasta Valley and east
side today.
Tonight into Monday, the winds diminish, and so does the
downsloping, which will allow the moderate to heavy rain to move
into the Medford area and east side as well. Questions still
remain as to the timing of the heavier rain into Medford with
model solutions ranging from before dawn Monday to Monday
afternoon. Flood watches expand into these areas tonight and
Monday as a result. Regardless of the timing, Monday will be a
very wet day in most of our forecast area. -Wright
.LONG TERM...Tuesday through next Saturday. The GFS and ECMWF
operational runs are in fairly good agreement starting Tuesday,
but with the upper trough offshore compared to over the region as
it showed yesterday. This trough shifts east later Tuesday with
another front slipping down the back side of the ridge well
offshore Tuesday night/Wednesday morning. The GFS and ECMWF then
vary on bringing a closed low down into the region, with the GFS
being faster in bringing the closed low over the region Thursday
afternoon, while the ECMWF bring a weaker closed low to the east
of the region Friday morning. The upper low continues to move to
the southeast with an upper ridge building in behind Friday. This
ridge shifts eastward with the GFS and ECMWF coming into agreement
again, with an upper trough moving in and bringing another front
into the region Saturday. Sven
&&
.AVIATION...For the 07/12 TAFS...A stalled frontal boundary along
the coast will maintain a mix of IFR/MVFR from the coast to the
coastal range through today with moderate to heavy rain, mountain
obscuration, and gusty to strong south to southwest winds.
Conditions farther inland will be a mix of MVFR and VFR today with
isolated IFR conditions in heavier showers. Conditions will degrade
inland tonight as the front makes its way south and east. South to
southwest winds will be gusty across inland areas too today, so
increased turbulence is expected. 35kt wind gusts are expected at
KLMT this afternoon. Expect mountain obscuration mainly along and
west of the Cascades early today, expanding to include areas east of
the Cascades this evening. Keene
&&
.MARINE...Updated 200 AM PDT Sunday, 7 April 2019...A strong,
nearly stationary front will maintain hazardous conditions into
early next week. Gales will persist into this afternoon. Very
steep seas are expected to continue through tonight with the
combined wind waves, fresh southwest swell, and longer period west
swell each at high levels. Improvement that begins tonight will
be more noticeable on Monday, though seas are likely to remain
steep into Tuesday. A few weaker disturbances in a northwest flow
will keep the pattern active during the second half of the week.
However, conditions are likely to be below advisory conditions
Wednesday and possibly rise to advisory level in gusty north to
northwest winds later in the week. -DW/Keene
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Flood Watch from this afternoon through Monday evening for
ORZ029>031.
Wind Advisory until 10 PM PDT this evening for ORZ030-031.
High Surf Advisory until 5 AM PDT early this morning for
ORZ021-022.
Flood Watch through Monday morning for ORZ021>025.
Flood Watch from this afternoon through Monday morning for
ORZ026.
CA...Flood Watch from this afternoon through Monday evening for
CAZ082-083.
Flood Watch from 11 AM PDT this morning through Monday afternoon
for CAZ080.
Wind Advisory until 5 PM PDT this afternoon for CAZ081.
Pacific Coastal Waters...High Surf Advisory until 5 AM PDT early
this morning for PZZ350-356. Gale Warning until 2 PM PDT
this afternoon for PZZ350-356-370-376. Hazardous Seas
Warning from 2 PM this afternoon to 2 AM PDT Monday for PZZ350-
356-370-376.In the hours before
Local storm report, Apr 7, 8:31 AM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
831 AM PDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 6 E GOLD BEACH 42.42N 124.31W
04/07/2019 M5.52 INCH CURRY OR TRAINED SPOTTER
&&Local storm report, Apr 7, 8:57 AM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
857 AM PDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM HEAVY RAIN 6 SE SELMA 42.23N 123.52W
04/07/2019 M0.58 INCH JOSEPHINE OR TRAINED SPOTTER
8AM-8AM.
&&
SBNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 11:06 AM PDT | River Flood Watch | MFR | Coos, Douglas | 42 hr |
| Apr 7, 2:20 PM PDT | Areal Flood Warning | MFR | Curry | 27 hr |
| Apr 7, 2:35 PM PDT | River Flood Watch | MFR | Klamath, Lake | 66 hr |
| Apr 7, 3:09 PM PDT | Areal Flood Advisory | MFR | Coos | 31 hr |
| Apr 7, 4:30 PM PDT | River Flood Watch | MFR | Coos, Curry, Douglas | 5 hr |
Nearby
High Wind Warnings in Oregon, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.